U.S. doctors online nowAsk doctors free
Northville, MI
A 52-year-old female asked:

What antibiotic causes a tear in the achillies tendon?

2 doctor answers14 doctors weighed in
Dr. Daniel McGee
Family Medicine 17 years experience
Possibly Levaquin (levofloxacin): There have been reports of a very small percentage of people taking Levaquin (levofloxacin) who have developed tendonitis and Achilles tendon tears or rupture.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Reid Blackwelder
Family Medicine 38 years experience
Ciprofloxasin (cipro) is in the same family (fluoroquinalones) and also has caused tendon rupture
Feb 2, 2012
Dr. Nicole Bressler
Dr. Nicole Bressleranswered
Emergency Medicine 10 years experience
Fluoroquinolones: Fluoroquinolones are a group of antibiotics associated with tendon tears, especially Achilles tendon rupture.Common brand names include cipro, (ciprofloxacin) Avelox & levoquin. This risk increases in older people and in patients who are taking a corticosteroid such as prednisone. Achilles tendon rupture is more common in patients with arthritis and diabetes.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 35-year-old member asked:
Is there a connection between steroid (ped's) use and a tear in the Achilles tendon?
1 doctor answer1 doctor weighed in
A 18-year-old female asked:
Is it possible to have a partial Achilles tendon tear? If so, what would the symptoms be?
2 doctor answers5 doctors weighed in
A 29-year-old member asked:
What causes your Achilles tendon to tighten?
1 doctor answer2 doctors weighed in
A 38-year-old member asked:
What causes an Achilles tendon rupture?
2 doctor answers6 doctors weighed in
Last updated Dec 30, 2016

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.